Korea…you are leaving a bad taste in my mouth – literally

Bleh!  The past few days I haven’t been able to drink any water.  It tastes terrible. 

I had been complaining (nicely) to Micah that our water filter machine must be broken.  The water tasted really really really metallic.  Micah, of course, couldn’t taste anything wrong with our water.  But the point is…I could – and it was really gross.  So I wasn’t drinking any water, even after exercising.   I was withering away like a piece of dried Korean squid.  Can you say parched?

dried squid

But a-ha!  Even after purchasing a brand new bottle of water, it too STILL tasted terrible.  Then I remembered I had recently started a 5-day prescription of “something” the Korean dermatologist gave me (to treat a little dry, itchy rash on my forehead – I think it was a random flare up of eczema). 

Side note:  When you are a non-Korean-speaking foreigner in Korea – you basically just take what the doctor prescribes.  No questions asked.  And if you ask questions, well…good luck in having the doctor understand you.

So…mystery solved.  It’s these damn pills that is making nearly anything I drink – taste awful.  (Anyone have an idea of what it is that I’m taking?) I’m trying to at least quickly gulp down water so I stay semi-hydrated – but bleh!!!!!!!!!!!!!!!!  😦

korean pills

On the down side, I still have two days worth of pills left.  On the plus side, my itchy forehead rash is nearly all gone.  🙂

Another random side note: Many dermatologists in Korea are dual purpose doctors.  Not only are they “skin doctors” but they are urologists too.  What an interesting combo.  Seriously.  One theory my co-teacher told me is that a doctor can’t make enough money just being a dermatologist, or just being a urologist – so they do both.  Unfortunately, I haven’t been able to check the validity of said theory, but I think it’s funny nonetheless. 

dermatologist and urology

Here’s the entrance to the doctor’s office I visited…for a skin issue I tell you.   A skin issue!!!

Advertisements

2 Responses to “Korea…you are leaving a bad taste in my mouth – literally”


  1. 1 Tera April 24, 2010 at 11:43 pm

    Ahhh…prednisone! Sorry I didn’t mention the metallic taste, but I have taken it before and didn’t have any problems. You are just strange…don’t be alarmed if you grow a Tom Selleck moustache, that is probably the drug too!! haha

  2. 2 heedo May 3, 2010 at 7:41 am

    hey lisa… it possible can be doxycycline too. if you are getting mild diarrhea or sensitivity to sun.. that is the drug. Yep.. Korean docs are not talking much when they see patients. especially when pts are english speakers, they try not to speeak much to defend their ego as best educated people in korea.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s




Where in the world…

Enter your email address to subscribe to this blog and receive notifications of new posts by email.

Join 28 other followers

Archives


%d bloggers like this: